LOS ANGELES (AP) — A student at a Hollywood high school was hospitalized for a possible drug overdose, one month after a girl died on campus after taking a pill laced with fentanyl, authorities said.
Police and paramedics were called to Bernstein High School at about 2 p.m. Friday and school staff gave the 17-year-old boy Narcan, which is used in emergencies to reverse opioid overdoses.
Authorities weren't immediately sure which drug might have been involved.
Another student, Melanie Ramos, 15, died from an overdose on Sept. 13. She was found in a campus restroom.
Ramos and a classmate had taken a fentanyl-laced drug they believed was the prescription painkiller Percocet, Police Chief Michel Moore said.
At the time, police said at least seven teenagers had overdosed in the past month in the area, which includes a local park, after taking pills that probably contained fentanyl, a synthetic opioid 80 to 100 times more powerful than morphine.
Two boys, ages 15 and 16, were later arrested on suspicion of manslaughter in connection with Ramos’ death and other drug sales in the area.
In the wake of her death, the Los Angeles Unified School District announced that it would provide its 1,400 schools with naloxone, known by the brand name Narcan.